Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
neo 17

6-months post accutane.

Recommended Posts

Some of you may remember me.

I took accutane ~ 6 months ago. Very pleased with the results, acne is about 70% less than before now, and my back/chest are 90% clear. Side effects have all faded 95%. To be honest after 2-3 months off the side effects I didn't even notice anymore. Even the joint pain faded.

I'm wondering whether to go back on. The side effects were HARSH last time, messed up my knees etc, but I think it was worth it in the long run. Perhaps a course at a lower dosage would suffice, especially since my facial acne is pretty much my fault, since I irritate it, wash too much, etc. Anyone? The acne's pissing me off even though it's mild, and again it's taking away from my confidence.

Share this post


Link to post
Share on other sites

If, or when my acne returns. I wouldn't hesitate to go back on accutane. But please. First try being very kind to your skin. Wash only once or twice a day, but gently. And moisturise too. DO NOT PICK at anything that might pop up. Try that for a month or 3 and see if it helps.

Share this post


Link to post
Share on other sites

Some of you may remember me.

I took accutane ~ 6 months ago. Very pleased with the results, acne is about 70% less than before now, and my back/chest are 90% clear. Side effects have all faded 95%. To be honest after 2-3 months off the side effects I didn't even notice anymore. Even the joint pain faded.

I'm wondering whether to go back on. The side effects were HARSH last time, messed up my knees etc, but I think it was worth it in the long run. Perhaps a course at a lower dosage would suffice, especially since my facial acne is pretty much my fault, since I irritate it, wash too much, etc. Anyone? The acne's pissing me off even though it's mild, and again it's taking away from my confidence.

Congrats on being done!

Did you use anything for maintenence?

Share this post


Link to post
Share on other sites

Hey neo mate, I remember u.

Yeah dude, do what patience said.. u wont need to go on tane again if u look after urself properly. Just dont fuss over ur skin, the more u do the more u make it worse.

Share this post


Link to post
Share on other sites

My skin's getting worse now. Still mild, but I'm getting some on my back/chest, and my face's at it.

I'm at a loss here. I didn't take enough accutane because of the side effects and that's why this probably happened. Looking back, I'm not sure if I could deal with the same problems all over again.

I'm sure, if I took antibiotics and applied differin, i'd be clear enough everywhere, but really that won't work forever and apparently differin costs a *#*( load of money where I'm gonna be living next year. Here it costs me like $5. And it makes my skin so greasy and disgusting.

As a university applicant next year, my grades need to be top notch. I can't afford dealing with the mental problems from tane and the physical ones also. I think tane indirectly contributed to me freaking out over the sides last time. it's been a long time, but I remember it being horrible.

Meh, what a pain. What the hell is someone to do? And I am treating my skin perfectly and have been for awhile.

Share this post


Link to post
Share on other sites

I thought of a crazy idea.

What if, instead of taking 40mg a day and letting myself go to hell for 6 months with a possibility I won't get back to how I was, I instead take 10mg every 3-4 days? Think about it! At that dose there'd be few if any side effects as it's low toxicity...and from past experience I know it's enough to keep me clear. I could run it for years without ill effects and maintain my skin's state. The liver would be unlikely to suffer. And if at any time I did develop negative effects that were serious (unlikely), I could stop. I wouldn't have to worry about washing correctly and crap. i wouldn't have to worry that putting on that crap everynight would turn my skin to a greasepit. i wouldn't develop depression due to the low dose. This actually sounds pretty good.

this sounds like a plan to tell you the truth. i'm considering it.

BTW, Craigem didn't you finish accutane already? I thought you left here before. how're things going for you?

Share this post


Link to post
Share on other sites

This is what I'm doing. I posted about it yesterday. There used to be about 50 people on alt.acne.skincare who posted about doing the same thing for years, before that message board died.

It will work. It's actually the ideal dosing algorithm. If it weren't for the fact that Accutane causes birth defects and for the hysteria over teen suicide, this is the way Accutane would probably be prescribed.

My only problem is that I am getting 40mg pills, so I have to take one big 40mg dose a week, instead of dividing it up 10mg/day throughout the week. But I hear it doesn't make any difference.

Paul

I thought of a crazy idea.

What if, instead of taking 40mg a day and letting myself go to hell for 6 months with a possibility I won't get back to how I was, I instead take 10mg every 3-4 days? Think about it! At that dose there'd be few if any side effects as it's low toxicity...and from past experience I know it's enough to keep me clear. I could run it for years without ill effects and maintain my skin's state. The liver would be unlikely to suffer. And if at any time I did develop negative effects that were serious (unlikely), I could stop. I wouldn't have to worry about washing correctly and crap. i wouldn't have to worry that putting on that crap everynight would turn my skin to a greasepit. i wouldn't develop depression due to the low dose. This actually sounds pretty good.

this sounds like a plan to tell you the truth. i'm considering it.

BTW, Craigem didn't you finish accutane already? I thought you left here before. how're things going for you?

Share this post


Link to post
Share on other sites

I am also thinking of the same thing -- low dosage for years. But where can you get that stuff other than prescription? Are there any online retailers that sell tane?

Share this post


Link to post
Share on other sites
Guest
This topic is now closed to further replies.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×